Jump to ContentJump to Main Navigation

Journal of Applied Analysis

Editor-in-Chief: Liczberski, Piotr / Ciesielski, Krzysztof

Managing Editor: Gajek, Leslaw

2 Issues per year

SCImago Journal Rank (SJR): 0.752
Source Normalized Impact per Paper (SNIP): 1.104

Mathematical Citation Quotient 2013: 0.13


A System of Two Conservation Laws with Flux Conditions and Small Viscosity

K. T. Joseph1

1School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Mumbai 400005, India. e-mail:

Citation Information: Journal of Applied Analysis. Volume 15, Issue 2, Pages 247–267, ISSN (Online) 1869-6082, ISSN (Print) 1425-6908, DOI: 10.1515/JAA.2009.247, June 2010

Publication History

Published Online:


We construct explicit solutions of a system of two conservation laws with small viscosity in the quarter plane {(x, t) : x > 0, t > 0}, with initial conditions at t = 0 and flux conditions at x = 0. We derive a formula for the limit as viscosity goes to zero which generally belongs to the space of locally bounded Borel measures. This limit satisfies the inviscid equation, in the sense of LeFloch [An existence and uniqueness result for two non-strictly hyperbolic systems, Springer, 1990]. We also treat more general initial and boundary datas and obtain solution in the algebra of generalized functions of Colombeau [C. R. Acad. Sci. Paris Ser. I Math. 317: 851–855, 1993, C. R. Acad. Sci. Paris Ser. I Math. 319: 1179–1183, 1994].

Key words and phrases.: δ-waves; exact solutions with flux condition

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

K. T. Joseph and G. D. Veerappa Gowda
Advances in Pure and Applied Mathematics, 2011, Volume 2, Number 2

Comments (0)

Please log in or register to comment.